Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 8, 2022, 7:55 PM CDT for 4 counties in Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2022, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 8, 2022, 10:11 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 9:00 PM CDT | HEAVY RAIN 2.34 | 2 Wnw Effingham, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WGUS53 KILX 090055
FFWILX
ILC035-049-079-173-090400-
/O.NEW.KILX.FF.W.0041.220809T0055Z-220809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
755 PM CDT Mon Aug 8 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Shelby County in central Illinois...
Cumberland County in east central Illinois...
Effingham County in south central Illinois...
Jasper County in southeastern Illinois...
* Until 1100 PM CDT.
* At 755 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Effingham, Newton, Toledo, Altamont, Neoga, Teutopolis, Greenup,
Watson, Stewardson, Dieterich, Beecher City, Edgewood, Ste. Marie,
Willow Hill, Jewett, Shumway, Montrose, Wheeler, Hidalgo and
Bogota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3922 8882 3931 8881 3933 8802 3891 8800
3891 8881 3922 8881
FLASH FLOOD...RADAR INDICATED
$$
251 follow-up statement
719
WGUS73 KILX 090311
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1011 PM CDT Mon Aug 8 2022
ILC035-049-079-173-090321-
/O.CAN.KILX.FF.W.0041.000000T0000Z-220809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland IL-Effingham IL-Jasper IL-Shelby IL-
1011 PM CDT Mon Aug 8 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SHELBY,
CUMBERLAND, EFFINGHAM AND JASPER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 400 AM CDT for portions of
central Illinois, east central Illinois and southeast Illinois.
LAT...LON 3922 8882 3931 8881 3933 8802 3891 8800
3891 8881 3922 8881
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:11 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 8, 6:11 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 611 PM CDT Mon Aug 8 2022 .SYNOPSIS... Issued at 228 PM CDT Mon Aug 8 2022 Showers and thunderstorms are expected across parts of central IL late this afternoon and tonight. The best chances appear to be south of the I-72 to Danville area where flash flooding is a concern due to the possibility of heavy rain. Rain will taper off across the area late tonight and tomorrow, with cooler conditions expected for Tuesday. Highs for the rest of the week are expected to be in the upper 70s to mid 80s across central Illinois. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 228 PM CDT Mon Aug 8 2022 Currently, an upper wave is moving east through Ontario and a surface cold front is draped from Chicago to just east of Peoria. This front will move southeast tonight, helping fire off some thunderstorms across the area. Originally, was thinking storms would fire between Peoria and Bloomington before 3 PM, but the latest mesoanalysis is indicating this might be hard to do. So, it may wait until it pushes a little further east. Still, there are a few cells that have initiated in the southeastern zones ahead of the front in ~3000 J/kg of MLCAPE. Deep shear continues to look limited, so severe storms will be hard to come by. However, precipitable water values around 2 inches and a slow moving forcing mechanism may combine to produce some training thunderstorms today. Have issued a flash flood watch through 4 AM for the southern zones, primarily south of I-72 where the HREF continues to point towards an elevated excessive rainfall potential in the LPMM product. Precipitation chances look to continue late tonight and into early tomorrow in the vicinity of the front. Skies will be cloudy in most areas to start, but give way to some sun later tomorrow starting in the NW with considerably cooler air in place area- wide. .LONG TERM...(Tuesday night through Monday) ISSUED AT 228 PM CDT Mon Aug 8 2022 In the long term, we'll see a central U.S. ridge and eastern U.S. trough with IL right in between. The influence of the trough and cooler surface high will dominate our area, keeping temperatures slightly below average and conditions on the drier side. There is a hint of precipitation chances for Thu and Sun/Mon. But chances are relatively low at this time. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 611 PM CDT Mon Aug 8 2022 Challenging aviation forecast over the next 12-18 hours with TSRA and IFR ceilings likely at some terminals. A cold front stretched from KSPI-KTIP at 23z and was pressing southeast at 12 kt. Models are in good agreement that convection will increase along the boundary this evening and persist overnight with KDEC-KCMI on the northern edge of the active weather, and this is where tempo groups for TSRA are included. Confidence is low on the ending time of precip behind the front, and have stretched VCSH to 12z at KDEC-KCMI. The other main issue is low ceilings behind the cold front, with MVFR currently observed at KPIA-KBMI. Short range guidance is in good agreement that ceilings will lower to IFR at KSPI-KDEC-KCMI for several hours tonight, with slow improvement from the north after daybreak. Lower confidence on scattering of the lower ceilings but model consensus around 16-18z is forecast. Aside from brief winds over 10 kt immediately behind the front, winds will be light through the period, veering northwest to northeast. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM CDT Tuesday for ILZ052-054>057-061>063- 066>068-071>073. && SYNOPSIS...Knutsvig SHORT TERM...Knutsvig LONG TERM...Knutsvig AVIATION...25
Hazardous weather outlook, Aug 8, 3:45 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CDT Mon Aug 8 2022 ILZ027>031-036>038-040>051-053-092045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Macon- 345 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered showers and storms are possible near and east of the I-55 corridor through this evening. The main hazards with any storms are lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ052-054>057-061>063-066>068-071>073-092045- Christian-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 345 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Showers and storms are expected through tonight. Locally heavy rain and flash flooding is possible, especially where storms repeat over the same areas. A Flood Watch is in effect through late tonight. A few storms may also become strong and produce gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and storms are possible at times through Tuesday night. The probability for severe weather is low, although locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. NMB
In the hours before
Special weather statement, Aug 8, 2:31 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
231 PM CDT Mon Aug 8 2022
ILZ067-068-071>073-082015-
Clay-Richland-Jasper-Lawrence-Crawford-
231 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northwestern
Lawrence, southwestern Crawford, southern Jasper, Richland and east
central Clay Counties through 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Olney, Dundas and West Liberty around 240 PM CDT.
Claremont around 245 PM CDT.
Other locations in the path of this storm include Sumner, Chauncey
and Hardinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3866 8834 3887 8835 3904 8781 3868 8774
TIME...MOT...LOC 1930Z 260DEG 29KT 3877 8815
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:55 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 85 min |
| Aug 9, 8:16 AM CDT | Areal Flood Advisory | ILX | Christian, Clark, Coles, Cumberland, Edgar, Effingham and 2 more | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.